Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 50, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 2, 2008, 4:25 PM PDT for San Diego County, California. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2008, 4:25 PM PDT (23:25 UTC)
- Expired
- Sep 2, 2008, 4:57 PM PDT
- In force
- 32 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 63 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 022325 FFWSGX CAC073-030045- /O.NEW.KSGX.FF.W.0050.080902T2325Z-080903T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 425 PM PDT TUE SEP 2 2008 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN SAN DIEGO COUNTY... * UNTIL 545 PM PDT * AT 418 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED POSSIBLE FLASH FLOODING FROM A THUNDERSTORM NEAR LIVE OAK SPRINGS... OR 18 MILES NORTHEAST OF TECATE MEXICO...MOVING NORTHWEST AT 3 MPH. * HEAVY RAIN IS LIKELY ON INTERSTATE 8 BETWEEN PINE VALLEY AND LIVE OAK SPRINGS...AND ALSO ON HIGHWAY 94 BETWEEN BOULEVARD AND CAMPO. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN. LAT...LON 3284 11652 3284 11629 3264 11618 3262 11648 $$ MOEDE
2 follow-up statements
000 WGUS76 KSGX 022344 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 444 PM PDT TUE SEP 2 2008 CAC073-030045- /O.CON.KSGX.FF.W.0050.000000T0000Z-080903T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO CA- 444 PM PDT TUE SEP 2 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM PDT FOR SOUTHEASTERN SAN DIEGO COUNTY... AT 437 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY RAIN ON INTERSTATE 8 BETWEEN KITCHEN CREEK ROAD AND BOULEVARD. FLOODING IS LIKELY NORTHWEST OF LIVE OAK SPRINGS ALONG ALONG OLD HIGHWAY 80... CRESTWOOD ROAD...AND CHURCH ROAD. THE THUNDERSTORM WAS MOVING NORTHWEST AT 3 MPH. DO NOT ATTEMPT TO CROSS AREAS WHERE WATER COVERS DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. LAT...LON 3284 11652 3284 11629 3264 11618 3262 11648 $$ MOEDE
000 WGUS76 KSGX 022357 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 457 PM PDT TUE SEP 2 2008 CAC073-030004- /O.CAN.KSGX.FF.W.0050.000000T0000Z-080903T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO CA- 457 PM PDT TUE SEP 2 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN SAN DIEGO COUNTY... AT 454 PM...THE FLASH FLOOD PRODUCING THUNDERSTORM HAS DISSIPATED. THE FLASH FLOOD WARNING FOR THE LIVE OAK SPRINGS AREA HAS BEEN CANCELLED. LAT...LON 3284 11652 3284 11629 3264 11618 3262 11648 $$ MOEDE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:30 PM PDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 2, 2:30 PM PDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT TUE SEP 2 2008 .SYNOPSIS...A SHALLOW MARINE LAYER WILL CAUSE AREAS OF COASTAL LOW CLOUDS AND FOG DURING THE NIGHTS AND MORNINGS...EXTENDING LOCALLY INLAND. OTHERWISE...FAIR UNDER HIGH PRESSURE WITH NEAR TO SLIGHTLY ABOVE SEASONAL TEMPERATURES. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TODAY-FRI)...CLEAR SKIES THIS MORNING EXCEPT FOR AREAS OF STRATUS NEAR THE COAST. A FEW CU DEVELOPED OVER THE MOUNTAINS. EARLY AFTERNOON ACARS SOUNDINGS INDICATED AN INVERSION BASED NEAR 1000 FT N AND 1300 FT S WITH SW WINDS ALOFT. OFFSHORE GRADIENTS FROM THE N WITH ABOUT -6 MB SAN-TPH AND ONSHORE TO THE E WITH ABOUT 3 MB SAN-IPL. UPPER LEVEL HIGH PRESSURE WILL BUILD IN THE ERN PAC AND SLOWLY SHIFT E WITH JUST A SLOW UPWARD TREND IN LOCAL HEIGHTS. OFFSHORE GRADIENTS PEAKED THIS MORNING AND WEAK OFFSHORE GRADIENTS MAY BRIEFLY RETURN FRI MORNING...OTHERWISE ONSHORE FLOW WILL PREVAIL DURING THE AFTERNOONS. MINOR DAY TO DAY CHANGES WITH NEAR SEASONAL TEMPS IN THE COASTAL AREAS AND SLIGHTLY ABOVE INLAND. THE MARINE LAYER WILL BECOME A LITTLE BETTER ESTABLISHED AFTER TONIGHT BUT WILL REMAIN SHALLOW DUE TO SUBSIDENCE FROM THE UPPER HIGH. LOW CLOUDS AND FOG WILL MOSTLY BE CONFINED TO THE COASTAL AREAS AND POSSIBLY FAR WRN SAN DIEGO INLAND VALLEYS DURING THE NIGHTS AND MORNINGS. CLEAR ELSEWHERE. PERIODS OF LOCALLY VERY LOW HUMIDITIES AT THE HIGHER ELEVATIONS AND IN THE DESERTS BUT WIDESPREAD SUSTAINED CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED. && .LONG TERM (SAT-TUE)...GFS INDICATES A LITTLE MID LEVEL MOISTURE IN SE FLOW BY EARLY NEXT WEEK BUT PREFER THE DRIER ECMWF. ONLY MINOR CHANGES EXPECTED THROUGH THE LONG TERM. HOWEVER...THERE COULD BE SLIGHT DEEPENING OF THE MARINE LAYER AND A LITTLE COOLING EARLY NEXT WEEK AS THE HIGH ALOFT WEAKENS. && .AVIATION... 022030Z...SCATTERED FLAT CUMULUS/STRATO CUMULUS DEVELOPED FROM RESIDUAL MOISTURE IN THE FL080-FL130 LAYER AND HEATING OVER HIGHER TERRAIN. EXPECT THESE CLOUDS TO DISSIPATE SHORTLY AFTER 0100 UTC. EDDY CIRCULATION IS PROBABLY HELPING SUPPLY SOUTHEAST COMPONENT TO THE FLOW AND KEEPING AIR MASS FROM DRYING AS RAPIDLY AS MODELS HAVE SUGGESTED INCLUDING LOWERING OF MARINE LAYER. BASED ON 2000 UTC SURFACE DEWPOINTS STILL IN THE MID 60S AT OBSERVING SITES LOCATED AT ELEVATIONS NEAR FL015...MARINE LAYER APPEARS TO BE HOLDING STEADY SINCE THIS MORNING. SOME OF THIS COULD BE FROM SEA BREEZE BEING STRONGER THAN OFFSHORE SYNOPTIC FLOW. BUT WITH LAND BREEZE TONIGHT PHASING WITH WEAK OFFSHORE SYNOPTIC FLOW WILL STAY WITH SKC OVER LAND AND KEEP STRATUS CLOUD FIELD CONFINED TO OVER WATERS/IMMEDIATE COAST AND AOB FL010. STILL EXPECT SOME RESTRICTIONS TO VISIBILITY...2 TO 5 MILES...TONIGHT/WEDNESDAY MORNING FROM HAZE/LIGHT FOG OVER LAND AREAS BETWEEN ORANGE COUNTY COAST AND SANTA ANA MOUNTAINS/CHINO HILLS AND SAN DIEGO COUNTY COAST TO ABOUT 15 MILES INLAND. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY WEDNESDAY MORNING THROUGH FRIDAY AFTERNOON FOR SOUTH FACING BEACHES. SEE LAXCFWSGX. && PUBLIC...ATKIN AVIATION/MARINE...BALFOUR
Hazardous weather outlook, Sep 2, 4:00 PM PDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT TUE SEP 2 2008 CAZ048-050-055>057-060>061-031100- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 400 PM PDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ042-043-031100- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 400 PM PDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASING SOUTH SWELL WILL CAUSE LOCAL LARGE SURF. A HIGH SURF ADVISORY IS IN EFFECT WEDNESDAY THROUGH FRIDAY FOR SOUTH FACING BEACHES. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ058-062-031100- SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 400 PM PDT TUE SEP 2 2008 .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WITH BRIEF HEAVY RAIN AND GUSTY WINDS ARE EXPECTED THIS EVENING. TRAVEL ON INTERSTATE 8 COULD BE IMPACTED BY THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. SCV
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:05 AM PDT | High Surf Advisory | SGX | San Diego | 39 hr |
Nearby
Flash Flood Warnings in California, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.